Lightning, Travis
- When
- July 19, 3:37 PM CST
- Where
- Travis County, 1.84 mi ESE of Manchaca
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.122, -97.820
Lightning caused a house to catch fire in Manchaca.
A late season cold front moved into South Central Texas and generated thunderstorms. One of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A late season cold front moved into South Central Texas and generated thunderstorms. One of these storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 19, 1:11 PM CST, 2 hours 26 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 211 PM CDT Mon Jul 19 2021 .SHORT TERM (Tonight through Tuesday Night)... A weak cold front and residual outflow boundary will be the focus for showers and thunderstorms today. The boundary is currently just to the north of the area and some showers have made it into the Hill Country. This feature will continue to push southward and bring scattered storms across the region later this afternoon and evening. Some areas could see some locally heavy rain at times as these will be decent rain producers and may cause some minor flooding issues. Some storms may be strong to severe in the northeastern portion of the CWA where instability is greater. The main concern if these storms become severe will be strong winds and locally heavy rain. By Tuesday, the front should be draped across central Texas and our CWA. Lingering rain chances for the early morning and afternoon still exist for most of the area, while down to our southern counties, the higher chances for showers and storms with locally heavy rain are expected. The increased cloudiness and rain should shave a few degrees from the highs on Tuesday, with highs in the upper 80s and low 90s. && .LONG TERM (Wednesday through Monday)... An upper level trough will move across Texas Wednesday and Thursday. This will allow for diurnally driven convection each afternoon and evening. PW values will be above 1.5 inches and thunderstorms will be efficient rain makers. Locally heavy rain will be possible and it could lead to minor flooding. Friday the upper ridge will begin to restrengthen and rain chances will be lower. By Saturday, the ridge will be dominant again and the weekend will be dry except for a slight chance of showers and thunderstorms over the northern Rio Grande Plains. High temperatures will through the middle part of the week will be below normal. When the rain ends there will be less cloudiness and temperatures will rebound to near or a bit above normal for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 89 72 90 72 / 50 30 10 40 10 Austin Bergstrom Intl Airport 73 90 71 90 72 / 60 30 10 40 10 New Braunfels Muni Airport 74 91 72 91 72 / 70 30 10 30 20 Burnet Muni Airport 72 87 70 88 71 / 50 20 10 30 - Del Rio Intl Airport 77 96 74 95 75 / 60 20 10 20 10 Georgetown Muni Airport 72 88 70 89 71 / 60 20 10 30 - Hondo Muni Airport 74 91 72 90 72 / 70 30 10 20 20 San Marcos Muni Airport 73 90 71 90 72 / 70 30 10 30 10 La Grange - Fayette Regional 75 90 74 91 75 / 70 40 20 40 10 San Antonio Intl Airport 74 90 73 89 73 / 70 30 10 30 20 Stinson Muni Airport 76 91 74 91 75 / 80 30 10 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...05 Decision Support...17
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 914 AM CDT Mon Jul 19 2021 TXZ171>173-183>194-202>209-217>225-228-201415- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 914 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rainfall and isolated minor flash flooding may be possible from this afternoon into tonight with scattered to numerous showers and thunderstorms associated with a rare July front moving into and across the region. Some of these storms could be strong to marginally severe with thunderstorm damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wet pattern continues with scattered to numerous showers and thunderstorms from Tuesday through Friday. In addition to cloud- to-ground lightning, locally heavy rainfall and minor flash flooding may be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding to the National Weather Service.
Special Weather Statement
National Weather Service Austin/San Antonio TX
254 PM CDT Mon Jul 19 2021
TXZ172-173-192045-
Williamson TX-Burnet TX-
254 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON AND EAST
CENTRAL BURNET COUNTIES UNTIL 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 13 miles northwest of Serenada, moving southeast at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Granger, Serenada, Leander,
Bartlett, Liberty Hill, Jarrell, Florence, Weir, Georgetown Dam, Sun
City, Mahomet, Andice, Briggs, Theon, Walburg, Schwertner, and
Brushy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3091 9783 3087 9763 3077 9735 3053 9778
3083 9798 3095 9785
TIME...MOT...LOC 1953Z 310DEG 18KT 3085 9785
BFSpecial Weather Statement National Weather Service Austin/San Antonio TX 323 PM CDT Mon Jul 19 2021 TXZ173-192-192115- Williamson TX-Travis TX- 323 PM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND NORTH CENTRAL TRAVIS COUNTIES UNTIL 415 PM CDT... At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over Leander, or near Cedar Park, moving southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson Mill, Windemere, Leander, Hutto, Liberty Hill, Jonestown, Brushy Creek, Wells Branch, and Jollyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 3057 9796 3069 9780 3049 9755 3033 9778 TIME...MOT...LOC 2023Z 321DEG 17KT 3058 9783 BF
The Austin/San Antonio radar (KEWX), 51 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning caused a house to catch fire in Manchaca.
Lightning caused a house to catch fire in South Austin.
A thunderstorm produced wind gusts estimated at 70 mph that snapped 12 inch diameter tree limbs which fell on a house near Texas State University along Hillcrest Dr. in San Marcos.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972281, 972284, 972283.